Alert archive / Arkansas / Heat Advisories in 2021
Heat Advisory 13, NWS Little Rock, AR
NWS Little Rock, AR issued this heat advisory at Aug 26, 2021, 3:31 AM CDT for 10 counties in Arkansas. It took effect at Aug 26, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 3:31 AM CDT (08:31 UTC)
- In effect from
- Aug 26, 2021, 12:00 PM CDT
- Expired
- Aug 26, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Monroe County, AR, Ouachita County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2682 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS74 KLZK 260831 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 331 AM CDT Thu Aug 26 2021 ARZ047-052-053-057-064>069-262300- /O.NEW.KLZK.HT.Y.0013.210826T1700Z-210826T2300Z/ Monroe-Pike-Clark-Arkansas-Lincoln-Desha-Ouachita-Calhoun-Bradley- Drew- Including the cities of Brinkley, Clarendon, Murfreesboro, Glenwood, Arkadelphia, Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, Camden, Hampton, Thornton, Warren, and Monticello 331 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT: Heat index values of near or just over 105 expected. * WHERE: Monroe, Pike, Clark, Arkansas, Lincoln, Desha, Ouachita, Calhoun, Bradley and Drew Counties. * WHEN: From noon today to 6 PM CDT this evening. * IMPACTS: Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this heat advisory went out at Aug 25, 11:54 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 25, 11:54 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1154 PM CDT Wed Aug 25 2021 .DISCUSSION... Updated to include the 06Z aviation discussion below... && .AVIATION... Expect dominant VFR conditions to persist through this TAF period. Some afternoon CU will be possible Thu afternoon...along with winds remaining less than 10 kts sustained. While an isolated SHRA/TSRA could be seen Thu afternoon...probably and the location confidence is too low to mention in TAFs at this time. && PREV DISCUSSION...(ISSUED 229 PM CDT Wed Aug 25 2021) Short Term...Tonight thru Friday... The upper level ridge that has been centered across the area will shift to the east during the period, weakening across Arkansas. This will allow the upper level flow to become more southeasterly as the ridge sets up across the mid-Atlantic seaboard. This will also allow high temperatures to be a bit lower tomorrow and Friday. At the surface, winds will remain light and easterly tonight, and will gradually become southeasterly as the surface high aligns more- or-less with the upper ridge across the mid-Atlantic. This will allow dewpoint levels to creep up a bit, and rain chances...albeit low ones...will be back in the forecast for much of the area on Friday. Extended Term...Friday Night thru Tuesday... To begin the period, the upper level ridge, causing very warm temperatures in the short term period, will have pushed off to the east. The significance of this will be the lowering of heights over the CWA bring some temperature relief. PoPs also look to increase with southerly flow aided by the clockwise flow around the high pressure. PoPs will be the highest in the afternoons due to diurnally driven convection. Current thinking is that showers and/or thunderstorms will be isolated to scattered in nature. As we approach the end of the period, beginning Monday, all eyes could be on the tropics. Currently, 99L is an invest located in the Caribbean, just north of Colombia. Latest model guidance continues to develop 99L into a tropical cyclone as it moves into the Gulf of Mexico. While it's way too early to indicate where this system could go or how intense, everyone along the Gulf coast, specifically the western Gulf Coast, should have ways to get updates from the National Hurricane Center and local National Weather Service offices. In the mean time, we will continue to monitor 99L for any impacts (or not) to the CWA. Temperatures look to become more average through the long term period as the upper level ridge pushes away from the CWA, as mentioned already. High temperatures are expected to be in the mid 80s to lower 90s across the state with lows temperatures in the lower 70s. Heat index values look to stay in the lower 90s across much of the state. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Aug 26, 3:26 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 326 AM CDT Thu Aug 26 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 326 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heat index values will warm into the upper 90s to just over 100 this afternoon for most areas. Some areas across southern into southeast Arkansas will see heat index values near or over 105 for at least a couple hours this afternoon. Expect cooler conditions by this evening. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Temperatures will gradually cool late this week into the weekend. However...chances for thunderstorms do increase each afternoon into early next week. At this time...the threat for organized severe weather will remain low. A tropical system may effect the region for the middle of next week...but details regarding any impacts for Arkansas remain very uncertain at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Nearby
Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.